Heart & Cardiology/PVCs
Hi Dr. Richardson, I've asked you a question before about antibiotics and my PVCs which went away upon taking Norfloxacin...I also remember the doctor telling me that Norfloxacin has the potential to prolong QT intervals. Would it be possible that I had a short QT interval to begin with, and the antibiotic prolonged it enough to stop the palpitations? Should I have more tests done? I have had ECGs and an echo in the past, but they were done prior to the PVCs starting. I apologise for being stuck on this idea that the PVCs are more sinister. I know they are most likely benign. I was on Lexapro for 6 months and the PVCs began a few months after stopping this drug. Lexapro is also known to prolong QT intervals...Is this all just coincidence? I know you can't tell me anything conclusive obviously since you haven't seen my test results. My other theory is that after stopping lexapro I became more anxious which could have made the PVCs more frequent. Is a short QT interval ever noted on an ECG? Would it be picked up? Do I just need to stop worrying about these things? Perhaps I am drawing conclusions where there are no real links, as a lot of people with anxiety do. I would love a professional opinion. I have asked my doctor about the palpitations and he didn't seem concerned.
PVCs are normal heart activity, easy to understand as normal from knowledge of the heart's electrical system and occurring in about half of us. They don't mean you have heart disease or will in the future develop heart disease or any cardiac catastrophe. I'm a little surprised that stopping Lexapro increased the PVCs, just because i DIDN'T NOW THAT. It's not so surprising that a serotonin uptake inhibitor would decrease PVCs. SSRIs like Lexapro act on many tissues. I think you can safely stop worrying.
Please write back if this note doesn’t answer all your questions.